Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 8, 2007, 3:53 AM MDT for Chaves County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2007, 3:53 AM MDT (09:53 UTC)
- Expired
- May 8, 2007, 5:00 AM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 102 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3146 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 080954
SVRABQ
NMC005-081100-
/O.NEW.KABQ.SV.W.0022.070508T0953Z-070508T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 AM MDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 500 AM MDT
* AT 351 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES EAST OF DUNKEN...OR ABOUT 38 MILES WEST
OF ARTESIA...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWEST CHAVES COUNTY...
HIGHWAY 82 WEST OF THE JUNCTION WITH ROUTE 13...
THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.
IN ADDITION...TORRENTIAL RAIN COULD CAUSE FLOODING OF ROADWAYS.
LAT...LON 3281 10524 3271 10506 3296 10483 3315 10482
3313 10506
$$
192 follow-up statements
000
WWUS55 KABQ 081021
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 AM MDT TUE MAY 8 2007
NMC005-081100-
/O.CON.KABQ.SV.W.0022.000000T0000Z-070508T1100Z/
CHAVES-
420 AM MDT TUE MAY 8 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHAVES COUNTY UNTIL 500 AM MDT...
AT 420 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF DUNKEN...OR ABOUT
32 MILES WEST OF ARTESIA...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL CHAVES COUNTY...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3281 10524 3271 10506 3296 10483 3315 10482
3313 10506
$$
40000
WWUS55 KABQ 081106
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 AM MDT TUE MAY 8 2007
NMC005-081116-
/O.EXP.KABQ.SV.W.0022.000000T0000Z-070508T1100Z/
CHAVES-
506 AM MDT TUE MAY 8 2007
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHWESTERN CHAVES
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3281 10524 3271 10506 3296 10483 3315 10482
3313 10506
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:00 AM MDT, 53 minutes earlier.
Area forecast discussion, May 8, 3:00 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT TUE MAY 8 2007 .DISCUSSION...WILL FOCUS ON SHORT TERM FORECAST...NEXT 24 HOURS. STORM MOVING NE INTO EXTREME SE AZ AND WILL SLOWLY MOVE INTO SW NM TODAY BEFORE TURNING E AND ACCELERATING OUT OF THE STATE LATE WED. SYSTEM IS FINALLY DRAWING LOW LEVEL MOISTURE INTO THE SE PLAINS EARLY THIS AM. AT THE SAME TIME SHOWERS AND STORMS ARE FIRING AWAY AND ADVANCING INTO THE SC MOUNTAINS...AND CHAVES AND ROOSEVELT COUNTIES. THE SC AND SE ZONES WILL BE THE PRIMARY FOCUS TODAY. THIS AREA IN LINE FOR DECENT RAINS TODAY...AND ESPECIALLY THIS AM. WILL CONTINUE WITH MENTION OF HEAVY RAIN. STORMS PROBABLY NOT QUITE SEVERE...BUT THEY WILL BE STRONG WITH AROUND ONE HALF INCH HAIL AND GUSTY WINDS. INCREASED POPS TO CATEGORICAL THIS AM IN THE SE AND TOOK TEMPS DOWN SEVERAL DEGREES. ELSEWHERE POPS GRADUALLY DECREASE FROM SE TO NW WITH ISOLATED CONVECTION AT BEST IN THE NW. SHOWERS AND STORMS WILL CONTINUE TONIGHT...ALONG WITH HIGH ELEVATION SHOW SHOWERS. MAIN ACTION ACROSS THE S. DRYING TREND TO BEGIN IN THE FAR W WED AND ADVANCE E WED NIGHT AND THU. A SHARP RIDGE OF HIGH PRESSURE TO BUILD OVER THE STATE LATE IN THE WEEK WITH MUCH HIGHER TEMPS AND DRY WEATHER FOR THU AND FRI. A COUPLE OF WEAK UPPER LEVEL SYSTEMS MAY BRING AN ISOLATED SHOWER TO THE NRN MOUNTAINS OVER THE WEEKEND...OTHERWISE IT WILL REMAIN DRY AND WARM THROUGH MON. A BACK DOOR FRONT COLD OOZE INTO THE STATE ON TUE. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 71 42 78 42 / 10 10 5 0 GALLUP.......................... 66 33 73 32 / 20 20 5 0 GRANTS.......................... 62 33 72 35 / 30 20 5 0 GLENWOOD........................ 74 44 80 46 / 30 30 10 5 CHAMA........................... 59 29 65 28 / 20 30 10 5 LOS ALAMOS...................... 59 33 67 38 / 30 30 10 5 RED RIVER....................... 49 29 56 29 / 20 30 10 5 TAOS............................ 61 32 67 34 / 20 30 10 5 SANTA FE........................ 59 35 68 38 / 30 20 10 5 SANTA FE AIRPORT................ 61 38 70 42 / 30 20 10 5 ESPANOLA........................ 66 39 74 45 / 30 20 10 5 ALBUQUERQUE HEIGHTS............. 65 46 74 50 / 30 20 10 5 ALBUQUERQUE VALLEY.............. 67 44 76 47 / 30 20 10 5 ALBUQUERQUE FOOTHILLS........... 66 43 72 46 / 30 20 10 5 ALBUQUERQUE WEST MESA........... 67 45 73 48 / 30 20 10 5 SOCORRO......................... 67 46 77 50 / 40 40 10 5 SANDIA PARK/CEDAR CREST......... 60 37 69 43 / 40 20 10 5 MORIARTY/ESTANCIA............... 61 35 74 38 / 40 20 10 5 CARRIZOZO....................... 65 44 75 46 / 60 30 20 5 RUIDOSO......................... 54 38 63 43 / 80 40 20 10 RATON........................... 62 36 70 36 / 20 20 10 5 LAS VEGAS....................... 56 34 67 40 / 30 20 10 5 ROY............................. 60 42 67 46 / 30 20 10 5 CLAYTON......................... 63 45 72 47 / 20 20 10 10 SANTA ROSA...................... 62 45 76 49 / 50 20 10 10 TUCUMCARI....................... 62 46 75 50 / 50 20 20 10 FORT SUMNER..................... 62 46 77 50 / 80 30 20 10 CLOVIS.......................... 61 48 74 50 / 80 30 30 10 PORTALES........................ 60 47 74 50 / 80 30 30 10 ROSWELL......................... 61 50 75 52 / 90 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, May 7, 5:53 AM MDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT MON MAY 7 2007 NMZ001>021-026-081200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 553 AM MDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE FAR SOUTHEAST PLAINS TODAY WHERE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE SOUTH CENTRAL VALLEY AND MOUNTAINS AND SOUTHEAST PLAINS TUESDAY WHERE LARGE HAIL...STRONG WINDS AND HEAVY RAINFALL ARE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE FAR SOUTHEAST PLAINS WEDNESDAY WHERE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH WEDNESDAY MAINLY DURING THE AFTERNOON AND EVENINGS FOR THE SOUTHEAST PLAINS. 23
In the hours before
Special weather statement, May 8, 3:34 AM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 334 AM MDT TUE MAY 8 2007 NMZ026-081000- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 334 AM MDT TUE MAY 8 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY... AT 330 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF DUNKEN. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY. THE STORM SHOULD CROSS HIGHWAY 82 JUST WEST OF THE JUNCTION WITH ROUTE 13 AROUND 4 AM MDT. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.